Florida, 2004

Hail and Damaging Wind in Florida, June 7, 2004

June 7, 2004 · NWS MFL · 3 events in 1 county or zone

A severe thunderstorm blew down trees, dropped one inch hail and produced a funnel cloud in Southwest Ranches.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A severe thunderstorm blew down trees, dropped one inch hail and produced a funnel cloud in Southwest Ranches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 7, 12:10 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 7, 12:10 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
110 PM EDT MON JUN 7 2004

.DISCUSSION...THUNDERSTORM ACTIVITY AT THIS TIME IS CONCENTRATED
ACROSS THE FAR SOUTHERN PORTION OF THE SERVICE AREA...AS WELL AS
ACROSS INLAND AREAS OF PALM BEACH COUNTY. EARLIER STORMS IN THE FT.
LAUDERDALE-MIAMI METRO AREAS TEMPORARILY STABILIZED THE ENVIRONMENT.
HOWEVER...EXPECT RECOVERY THROUGH LATE AFTERNOON...WITH MORE STORM
DEVELOPMENT INTO THE EARLY EVENING HOURS...SOME AFFECTING THE
EASTERN METRO AREAS AGAIN.

EASTERLY FLOW BUILDS IN A BIT TOMORROW AS THE LOW LEVEL RIDGE SLIDES
NORTHWARD. THEREFORE...EXPECT THE EAST METRO AREAS TO HAVE MID-LATE
MORNING TSRA ACTIVITY WITH IMPROVING CONDITIONS IN THE AFTERNOON.
INTERIOR SOUTH FLORIDA WILL SEE PEAK CONVECTION IN COLLIDING SEA
BREEZE BOUNDARIES DURING THE AFTERNOON.

A LOW LEVEL PERTURBATION SEEN IN SATELLITE IMAGERY...EXTENDING FROM
SOUTH OF HISPANIOLA NORTHEASTWARD TO NORTH OF PUERTO RICO WILL
CONTINUE TO MOVE NORTHWESTWARD. GFS SHOWS THIS FEATURE CROSSING
SOUTH FLORIDA TUESDAY NIGHT...WITH DECENT OMEGA NOTED ON AND EAST OF
ITS AXIS. GOES DERIVED PWAT SATELLITE DATA INDICATE HIGHER PWAT AIR
CONTAINED WITH THIS FEATURE...SO AGREE WITH HIGHER MAV POPS FOR
EASTERN AREAS TUESDAY NIGHT-EARLY WED...AND WENT CLOSE TO THESE
NUMBERS.

&&

.MARINE...PREVAILING WINDS NEXT SEVERAL DAYS WILL BE ESE 10-15
KNOTS. THIS WILL RESULT IN ATLANTIC SEAS 2-4 FEET. GULF SEAS WILL
REMAIN LOW NEAR SHORE...AND 2-3 FEET OFF SHORE.
&&

.FIRE WEATHER...NO PROBLEMS. BENEFICIAL RAINS SEEN IN MANY AREAS.
&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 88 76 88 / 30 40 40 40
FORT LAUDERDALE 76 87 77 88 / 30 40 40 40
MIAMI           78 88 78 89 / 30 40 40 40
NAPLES          73 90 72 90 / 30 50 20 40
&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

DG
Hazardous weather outlook, Jun 7, 10:19 AM EST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
1119 AM EDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ068-072-074-072200-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
1119 AM EDT MON JUN 7 2004

.DAY ONE...THIS AFTERNOON

...LIKELY RISK OF LIGHTNING IN POSSIBLE STRONG THUNDERSTORMS...

A WEAK TROPICAL WAVE MOVING ACROSS SOUTH FLORIDA TODAY WILL
GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS COULD BE STRONG PRODUCING GUSTY WINDS...LOCALLY
HEAVY RAIN AND POSSIBLE SMALL HAIL. THE MAIN HAZARD WILL BE
THE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE DEVELOPMENT OF THUNDERSTORMS WILL BECOME AN ALMOST DAILY
OCCURRENCE. AT THIS TIME...LIGHTNING STRIKES WILL BE THE MAIN
HAZARD.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

BAXTER

In the hours before

Special weather statement, Jun 7, 12:17 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
117 PM EDT MON JUN 7 2004

FLZ075-071817-
MAINLAND MONROE-
117 PM EDT MON JUN 7 2004

...STRONG THUNDERSTORMS OVER THE MAINLAND MONROE COUNTY...

STRONG THUNDERSTORMS OVER MAINLAND MONROE COUNTY WILL REMAIN NEARLY
STATIONARY NEAR THE WILDERNESS WATERWAY THROUGH 120 PM. THE
THUNDERSTORMS CAN PRODUCE WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL. IF YOU SEE ANY
LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE
STORMS HAVE PASS.

REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND
THEY WILL RELATE IT THE NATIONAL WEATHER OFFICE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Jun 7, 12:42 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
142 PM EDT MON JUN 7 2004

FLZ071-071842-
WESTERN BROWARD-
142 PM EDT MON JUN 7 2004

..STRONG THUNDERSTORMS OVER THE WESTERN BROWARD COUNTY...

STRONG THUNDERSTORMS OVER WESTERN BROWARD COUNTY BETWEEN HIGHWAY 27
AND SAWGRASS EXPRESSWAY WILL SLOWLY DRIFT SOUTH TO SOUTHWEST THROUGH
245 PM. THE THUNDERSTORMS CAN PRODUCE WIND GUSTS UP TO 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND SMALL
HAIL. IF YOU SEE ANY LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY
BUILDING UNTIL THE STORMS HAVE PASS.

REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND
THEY WILL RELATE IT THE NATIONAL WEATHER OFFICE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Jun 7, 1:03 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT MON JUN 7 2004

FLZ072-071903-
BROWARD METROPOLITAN-
203 PM EDT MON JUN 7 2004

..STRONG THUNDERSTORMS OVER THE WESTERN METRO BROWARD COUNTY...

STRONG THUNDERSTORMS OVER WESTERN METRO BROWARD COUNTY BETWEEN HCORAL
SPRINGS AND PEMBROKE PINES ALONG SAWGRASS EXPRESSWAY WILL SLOWLY
DRIFT SOUTH TO SOUTHWEST THROUGH 300 PM. THE THUNDERSTORMS CAN
PRODUCE WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL. IF YOU SEE ANY LIGHTNING
OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE STORMS HAVE
PASS.

REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND
THEY WILL RELATE IT THE NATIONAL WEATHER OFFICE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Jun 7, 1:14 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT MON JUN 7 2004

FLZ070-075-071845-
EASTERN COLLIER-MAINLAND MONROE-
214 PM EDT MON JUN 7 2004

...STRONG THUNDERSTORMS ALONG TAMIAMI TRAIL NEAR MONROE STATION...

AT 215 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DRIFTING
SOUTHWARD...AFFECTING AREAS NEAR MONROE STATION ALONG TAMIAMI TRAIL.
THIS THUNDERSTORM WILL PRODUCE GUSTY WINDS TO 40 MPH ALONG WITH
SMALL HAIL. DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL
WILL ACCOMPANY THIS STORM AS WELL. IF THIS STORM CONTINUES TO
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL THEN BE ISSUED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

57

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Broward

When
June 7, 2:00 PM EST
Where
Broward County, 1 mi N of Pembroke Pines
Measured
60 kt (69 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
26.070, -80.167

Hail, Broward

When
June 7, 2:00 PM EST
Where
Broward County, 1 mi N of Pembroke Pines
Measured
0.01 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
26.070, -80.167

Funnel Cloud, Broward

When
June 7, 2:00 PM EST
Where
Broward County, 1 mi N of Pembroke Pines
Reported by
GENERAL PUBLIC
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407069, 5407070, 5407071.